Jump to content
Acne.org
Search In
Find results that contain...
Find results in...
alex20

Weight training + accutane

Recommended Posts

Hi guys!

Ive recently visited my derm after trying everything for my acne and hes agreed to put me on a course of accutane. He mentioned about joints aching and that, but stupidly i didnt think to ask about if it would be possible to continue weight training whilst on the drug.. i havent started the course yet but am due to very soon and was wondering if anyone else is currently regularily weight training on accutane and whether it could cause long term damage or just a temporary ache?

If its not possible to continue using weights, then i guess running etc is also out of the question as it would also be a strain on the joints - i guess its something i may have to sacrafice for clear skin but it is such a great way to pick up self esteem on those particularly bad skin days.. and not to mention stay in shape!

Anyway thanks for reading and if you have any ideas i would truly appreciate it,

Thanks again

Alex

Share this post


Link to post
Share on other sites

You can continue to lift weights. However you may not be able to comfortably lift as heavy as you are accustomed to. Your healing response will be slowed while taking Accutane. That means that your recovery time will be greater than normal and you will be at a great risk for overtraining. The other thing you need to consider is that if you injure yourself, it will take longer than normal to heal. So! Avoid overtraining, avoid injury - don't push yourself too hard.

Take fish oil supplements - they seem to reduce the pain in the joints.

Share this post


Link to post
Share on other sites

Thanks for the response,

thats good news - think i will cut down to twice a week when i start the drug due to the slower healing time that you mentioned and try and not push onto heavier weights.

Is the lifting of the weights more damaging to the joints whilst on roaccutane or just that body healing time is longer? i mean will i beable to feel that im pushing my joints too hard or is it the kind of damage that will slowly creep up? Anyone had any problems carrying on lifting? Sorry to ask all these questions!! Just getting worried i may do some damage!

Thanks again

Share this post


Link to post
Share on other sites

I lifted throughout my 7month course of Accutane and I didn't notice any adverse side effects at all. In fact, during that time I saw some of my best size and strength gains (but that was because I got my diet on point, not because of the Accutane).

Share this post


Link to post
Share on other sites

If you are overdoing it - you'll feel it. Some people don't get this side effect at all. All you really have to do is listen to your body and adjust accordingly as needed.

I am making gains weight training and have no side effects. Many amateurs say professional bodybuilders on steriods are also take accutane. My dermatologist says he gives pro football players accutane during.

Share this post


Link to post
Share on other sites

Yes, like i said, some people don't get this side effect, although it is fairly common, especially on higher doses. But you should assume that you will and play close attention to your body until you determine one way or another to avoid overtraining or an injury that will take a long time to heal. Better safe than sorry.

Share this post


Link to post
Share on other sites

Thanks for the responses and the advice - all really appreciated. I'll just have too see and hope i dont experience any problems. Thanks again

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Paste as plain text instead

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


  • Personalized Advice Quiz - All of Acne.org in just a few minutes

×